Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 178, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2018, 2:46 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2018, 2:46 PM CDT (19:46 UTC)
- Expired
- Jun 14, 2018, 3:19 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 146 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:52 PM CDT | HAIL 1 | Raymondville, MO | TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WUUS53 KSGF 141946
SVRSGF
MOC065-203-215-142030-
/O.NEW.KSGF.SV.W.0178.180614T1946Z-180614T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
246 PM CDT THU JUN 14 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Shannon County in south central Missouri...
Southwestern Dent County in south central Missouri...
Eastern Texas County in south central Missouri...
* Until 330 PM CDT
* At 246 PM CDT, a severe thunderstorm was located over Raymondville,
or near Houston, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Montauk State Park... Licking...
Houston... Raymondville...
Montauk... Yukon...
Jadwin... Hartshorn...
Akers... Prescott...
Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3717 9179 3739 9201 3761 9178 3743 9143
TIME...MOT...LOC 1946Z 284DEG 6KT 3735 9188
HAIL...1.00IN
WIND...60MPH
$$
Hatch3 follow-up statements
503
WWUS53 KSGF 141952 RRA
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
252 PM CDT THU JUN 14 2018
MOC065-203-215-142030-
/O.CON.KSGF.SV.W.0178.000000T0000Z-180614T2030Z/
Shannon MO-Dent MO-Texas MO-
252 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN SHANNON...SOUTHWESTERN DENT AND EASTERN TEXAS
COUNTIES...
At 252 PM CDT, a severe thunderstorm was located over Raymondville,
or near Houston, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Montauk State Park... Licking...
Houston... Raymondville...
Montauk... Yukon...
Jadwin... Hartshorn...
Akers... Prescott...
Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3717 9179 3739 9201 3761 9178 3743 9143
TIME...MOT...LOC 1952Z 287DEG 7KT 3734 9185
HAIL...1.00IN
WIND...60MPH
$$
Hatch636
WWUS53 KSGF 142017
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
317 PM CDT THU JUN 14 2018
MOC065-203-215-142030-
/O.CON.KSGF.SV.W.0178.000000T0000Z-180614T2030Z/
Shannon MO-Dent MO-Texas MO-
317 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN SHANNON...SOUTHWESTERN DENT AND EASTERN TEXAS
COUNTIES...
At 316 PM CDT, a severe thunderstorm was located 7 miles northwest of
Summersville, or 12 miles southeast of Houston, moving southeast at 5
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Montauk State Park... Raymondville...
Montauk... Yukon...
Jadwin... Hartshorn...
Akers... Eunice...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3717 9179 3730 9192 3761 9178 3743 9143
TIME...MOT...LOC 2016Z 314DEG 6KT 3724 9176
HAIL...1.00IN
WIND...60MPH
$$
Hatch813
WWUS53 KSGF 142019
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
319 PM CDT THU JUN 14 2018
MOC065-203-215-142029-
/O.CAN.KSGF.SV.W.0178.000000T0000Z-180614T2030Z/
Shannon MO-Dent MO-Texas MO-
319 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHANNON...
SOUTHWESTERN DENT AND EASTERN TEXAS COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3717 9179 3730 9192 3761 9178 3743 9143
TIME...MOT...LOC 2014Z 284DEG 6KT 3724 9175
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:35 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 14, 12:35 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1235 PM CDT Thu Jun 14 2018 .SHORT TERM...(Today and tonight) Issued at 131 AM CDT Thu Jun 14 2018 We will see weak upper level height rises today as ridge slowly builds across the central U.S. We should add a degree or so to afternoon high temperatures as 850 mb temperatures warm beneath that ridge. While the upper level ridging will support synoptic scale subsidence and warming mid-levels, CAPE and moisture profiles should still support some isolated thunderstorm coverage this afternoon and early evening, especially along and east of a Truman to Table Rock Lake line. Storms that can get going will have some downburst potential. Storms that develop will quickly diminish by mid-evening with lows tonight falling into the 68-74 degree range (coolest readings across the eastern Ozarks). .LONG TERM...(Friday through Wednesday) Issued at 131 AM CDT Thu Jun 14 2018 An isolated pulse thunderstorm threat will persist into the weekend, especially over areas that have better quality mid and upper level moisture. Unfortunately, models are all over the place with synoptic scale humidity profiles. Thus, pulse thunderstorm potential over a given area will be more of a short term forecast challenge through the weekend. We are looking at the status quo for temperatures through Sunday with highs in the low to perhaps mid 90s and low temperatures in the low to mid 70s. Global models then continue to indicate that upper level ridge shifting east and better quality moisture (all levels of the atmosphere) transporting into the Missouri Ozarks during the early and middle portions of next week. This alone will support increasing chances for showers and thunderstorms. Models also try and bring a frontal boundary south into the area sometime later Tuesday or Wednesday. Thus, prospects are increasing for showers and thunderstorms along with slightly cooler conditions. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1235 PM CDT Thu Jun 14 2018 Winds will be out of the south to southwest through the TAF period. Diurnal cumulus clouds will occur this afternoon into early this evening. Isolated storms will also be possible this afternoon into early this evening, mainly across the eastern Ozarks. This activity could affect the TAF sites, but the better chances will be east of the TAF sites. Confidence was too low due to coverage to add any mention of thunder in the TAFs at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Wise
Hazardous weather outlook, Jun 14, 12:16 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1216 PM CDT Thu Jun 14 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1216 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Elevated excessive heat risk. DISCUSSION... Scattered thunderstorms are expected to develop this afternoon into early this evening generally along and east of a Truman to Table Rock Lake line. A few of these storms may produce damaging downburst winds and hail up to the size of quarters. Frequent lightning and brief heavy rainfall can also be expected from these isolated storms. Heat index values will warm between 95 and 105 degrees this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms are possible on a daily basis through Sunday, but most areas will remain dry. Better chances for thunderstorms will occur from late Monday into Wednesday with increased moisture and a front moving into the area. Heat index values between 95 and 105 degrees will occur on a daily afternoon basis Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jun 14, 1:50 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
150 PM CDT THU JUN 14 2018
MOZ082-083-098-141930-
Dent MO-Shannon MO-Texas MO-
150 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...SOUTHEASTERN DENT AND
SOUTHEASTERN TEXAS COUNTIES UNTIL 230 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summersville, or 19 miles north of Mountain View, moving northeast at
15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Current River State Park... Winona...
Birch Tree... Eminence...
Summersville... Bunker...
Montier... Teresita...
Midridge... Alley Spring...
Hartshorn... Round Spring...
West Eminence... Akers...
Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3709 9121 3703 9122 3694 9166 3705 9166
3705 9168 3738 9168 3753 9132 3751 9131
3750 9122 3742 9121 3741 9117 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3714 9102 3710 9102
TIME...MOT...LOC 1850Z 236DEG 11KT 3726 9161
HatchSpecial weather statement, Jun 14, 2:10 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
210 PM CDT THU JUN 14 2018
MOZ082-083-098-142000-
Dent MO-Shannon MO-Texas MO-
210 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHANNON...
SOUTHWESTERN DENT AND NORTHERN TEXAS COUNTIES UNTIL 300 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Raymondville, or 7 miles northeast of Houston, moving northeast at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Montauk State Park... Licking...
Houston... Raymondville...
Montauk... Jadwin...
Bucyrus... Hazelton...
Success... Eunice...
Yukon... Akers...
Prescott... Darien...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3719 9183 3746 9219 3760 9186 3760 9181
3763 9181 3767 9171 3740 9150
TIME...MOT...LOC 1910Z 236DEG 11KT 3738 9184
HatchSpecial weather statement, Jun 14, 2:29 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
229 PM CDT THU JUN 14 2018
MOZ071-083-142015-
Dent MO-Phelps MO-
229 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT AND PHELPS
COUNTIES UNTIL 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Salem, moving southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rolla... St. James...
Edgar Springs... Lenox...
Bangert... Howes...
Beulah... Lecoma...
Lake Spring... Rosati...
Anutt...
This includes Interstate 44 between mile markers 180 and 183, and
between mile markers 189 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3760 9181 3760 9196 3773 9203 3777 9203
3811 9153 3779 9153 3778 9148 3767 9146
TIME...MOT...LOC 1929Z 293DEG 14KT 3774 9174
HatchSpecial weather statement, Jun 14, 2:31 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
231 PM CDT THU JUN 14 2018
MOZ097-098-106-142015-
Oregon MO-Howell MO-Shannon MO-
231 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...NORTHEASTERN HOWELL AND
NORTHWESTERN OREGON COUNTIES UNTIL 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm over
Birch Tree, or 13 miles east of Mountain View, moving northeast at 10
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mountain View... Winona...
Birch Tree... Eminence...
Montier... Thomasville...
Peace Valley... Alley Spring...
Teresita... West Eminence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3708 9122 3685 9122 3672 9176 3705 9178
3705 9166 3711 9165 3731 9116 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3716 9104 3714 9104 3714 9102 3710 9102
TIME...MOT...LOC 1931Z 243DEG 10KT 3700 9147
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:50 PM CDT | Special Weather Statement | SGF | Shannon | 40 min |
| Jun 14, 2:10 PM CDT | Special Weather Statement | SGF | Texas | 50 min |
| Jun 14, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 31 min |
| Jun 14, 2:29 PM CDT | Special Weather Statement | SGF | Phelps | 46 min |
| Jun 14, 2:31 PM CDT | Special Weather Statement | SGF | Shannon | 44 min |
| Jun 14, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 26 min |
| Jun 14, 2:37 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 23 min |
| Jun 14, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 35 min |
| Jun 14, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 45 min |
| Jun 14, 3:21 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 13 min |
| Jun 14, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 35 min |
| Jun 14, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 43 min |
| Jun 14, 3:56 PM CDT | Special Weather Statement | SGF | Dent | 34 min |
| Jun 14, 4:00 PM CDT | Special Weather Statement | SGF | Dent, Phelps | 45 min |
| Jun 14, 4:07 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 6 hr |
| Jun 14, 4:14 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 6 hr |
| Jun 14, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 18 min |
| Jun 14, 4:33 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Shannon | 6 hr |
| Jun 14, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 17 min |
| Jun 14, 5:00 PM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Jun 14, 5:18 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas | 42 min |
| Jun 14, 5:37 PM CDT | Areal Flood Advisory | SGF | Laclede, Pulaski, Texas, Wright | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.